MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +4; PROSTHESIS, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMNTD OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +4; PROSTHESIS, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMNTD OR NON-POROUS, UNCEMENT
Model Number 71343204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the patient had a revision surgery on (b)(6) 2021 to install a constrained liner because of recurring dislocation.The patient admitted to being non compliant.Primary surgery was performed on august, (b)(6) 2020.Acetabular liner and femoral head were the devices explanted.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So, the reported event could not be confirmed.A medical investigation was conducted and confirms this case reports that a revision was performed approximately 5 months post-implantation, due to recurrent dislocation.Per email correspondence, the patient was non-compliant, and did not follow the doctor's recommendation for post-op activity level.The dislocation was reported to be a result of sitting in a position that was advised against.Consent has not been granted to provide the requested surgical reports and x-rays.Therefore, the patient impact beyond the revision cannot be determined.Due to the limited information provided, a thorough assessment cannot be performed.Should additional clinically relevant documentation become available, the clinical/medical task may be re-evaluated.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.Internal complaint reference number: case-(b)(4).

Brand Name
OXINIUM FEM HD 12/14 32MM +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMNTD OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11283684
Report Number1020279-2021-00979
Device Sequence Number3482231
Product Code LZO
UDI-Device Identifier03596010474223
UDI-Public03596010474223
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343204
Device Catalogue Number71343204
Device Lot Number20BM20950
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;